Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 20, 2012, 9:13 PM CDT for Henderson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 9:13 PM CDT (02:13 UTC)
- Expired
- May 20, 2012, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Henderson County, TN
The radar
The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS84 KMEG 210213 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 913 PM CDT SUN MAY 20 2012 TNZ020-021-052-054-210245- CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN- 913 PM CDT SUN MAY 20 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 945 PM CDT FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... EXTREME SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO 45 MPH LOCATED 10 MILES NORTHWEST OF BLUE GOOSE AT 912 PM CDT... MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF TIMBERLAKE... MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN WILL OCCUR WITH THESE HUNDERSTORMS. PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3583 8826 3555 8849 3572 8881 3595 8864 TIME...MOT...LOC 0212Z 299DEG 13KT 3581 8868 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 20, 8:47 PM CDT, 26 minutes earlier.
Area forecast discussion, May 20, 8:47 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 847 PM CDT SUN MAY 20 2012 .DISCUSSION... SKIES ARE MOSTLY CLOUDY ACROSS MUCH OF THE NORTHERN HALF OF THE FORECAST AREA WITH PARTLY CLOUDY SKIES ELSEWHERE. SHOWERS AND THUNDERSTORMS CONTINUE TO SLOWLY MOVE ACROSS MAINLY NORTHERN SECTIONS OF WEST TENNESSEE. THIS ACTIVITY HAS BEEN SLOWLY DECREASING IN INTENSITY OVER THE PAST 30 MINUTES OR SO. COLD FRONT IS PUSHING ITS WAY INTO CENTRAL ARKANSAS AND SOME ADDITIONAL THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT AND MOVE INTO THE FORECAST AREA OVERNIGHT. WILL SEND AN UPDATE TO FORECAST TO REMOVE EVENING WORDING BUT NO BIG CHANGES ARE PLANNED. ARS && .PREV DISCUSSION... /ISSUED 651 PM CDT SUN MAY 20 2012/ DISCUSSION...20Z SURFACE ANALYSIS THIS AFTERNOON PLACES A SURFACE LOW ACROSS WESTERN LAKE SUPERIOR WITH A TRAILING COLD FRONT EXTENDING FROM THE LOW INTO EAST CENTRAL MISSOURI AND WESTERN ARKANSAS. ACROSS THE MID SOUTH...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE MISSISSIPPI RIVER THIS AFTERNOON. TEMPERATURES AS OF 3 PM CDT ARE AROUND 90 DEGREES AT MOST LOCATIONS. STRONG TO SEVERE THUNDERSTORM POTENTIAL IN THE SHORT TERM AND THE POTENTIAL FOR HOT TEMPERATURES LATER IN THE WEEK ARE THE PREDOMINANT CONCERNS IN THIS AFTERNOON/S FORECAST. SHOWERS AND THUNDERSTORMS HAVE BEEN MOSTLY CONFINED THIS AFTERNOON THUS FAR TO AREAS IN THE MISSISSIPPI RIVER DELTA WHERE MOISTURE HAS BEEN SOMEWHAT BETTER. WITH VERY LITTLE SHEAR ALOFT THIS PULSE TYPE CONVECTIVE ACTIVITY HAS BEEN PRIMARILY DRIVEN BY DAYTIME INSTABILITY AND CONVECTIVE TEMPERATURES BEING REACHED. THUS...THIS AFTERNOON SHOWER/THUNDERSTORM ACTIVITY IS NOT EXPECTED TO MOVE MUCH. AT THE SAME TIME...AN APPROACHING COLD FRONT LOCATED OVER ARKANSAS IS EXPECTED TO BEGIN MOVING INTO THE MISSISSIPPI RIVER DELTA THIS EVENING...SLOWLY MOVE THROUGH THE REMAINDER OF THE MID SOUTH LATE TONIGHT INTO MONDAY...AND GRADUALLY CLEAR OUT OF NORTH MISSISSIPPI BY MONDAY EVENING. OVERALL SHEAR WITH THIS COLD FRONT REMAINS VERY WEAK AT BEST /0-6 KM BULK SHEAR VALUES BELOW 15 KTS/ AND NOT OVERLY IMPRESSED WITH THE POTENTIAL FOR A WIDESPREAD STRONG/SEVERE THREAT WITH THE ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT ALONG THE FRONT...UNLESS A COLD POOL IS ABLE TO DEVELOP UPSTREAM AND MOVE ACROSS THE MID SOUTH THROUGH THIS PERIOD. NONETHELESS...WILL CONTINUE TO MENTION AN ISOLATED STRONG/SEVERE THUNDERSTORM THREAT IN THE HAZARDOUS WEATHER OUTLOOK DURING THIS TIMEFRAME. THE MAIN THREAT WILL BE DAMAGING WINDS FOR ANY THUNDERSTORMS THAT ARE ABLE TO REACH SEVERE LIMITS. 12Z LONG TERM GFS/ECMWF LONG TERM MODELS INDICATE A STRONG UPPER LEVEL RIDGE IS EXPECTED TO BUILD INTO THE LOWER MISSISSIPPI VALLEY FOR THE REMAINDER OF THE WEEK. THIS WILL RESULT IN MAINLY RAIN FREE WEATHER AND VERY HOT AFTERNOON HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S...ESPECIALLY TOWARDS NEXT WEEKEND. CJC AVIATION... 00Z TAFS SHORT TERM CONCERN REMAINS CONVECTIVE EVOLUTION AFTER 02Z...WITH THE LOSS OF SURFACE HEATING AND THE APPROACH OF A WEAK UPPER LEVEL WAVE FROM THE NORTHWEST. TS CONFIDENCE BEYOND 02Z IS LOW...GIVEN THAT IT IS NOT CLEAR IF THE APPROACHING UPPER LEVEL WAVE WILL BE SUFFICIENTLY STRONG TO OVERCOME A STRENGTHENING NOCTURNAL CONVECTIVE CAP. UPSTREAM TS OVER THE OZARK PLATEAU WAS LIMITED IN COVERAGE...WITH THE AID OF DAYTIME HEATING. 18Z NAM MODEL KEEPS MEM AND JBR DRY THROUGH APPROX 09Z. WITH THE ABOVE IN MIND... HAVE HELD TO A VCTS FOR THE LATE EVENING HOURS... TO ACCOUNT FOR ELEVATE STORMS FORMING ABOVE THE MORE STABLE BOUNDARY LAYER. INSTABILITY WILL BE LIMITED TOWARD 12Z... AND MAY SEE SOME SHRA MINUS TS. PWB && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 68 83 60 81 / 40 40 10 10 MKL 63 81 54 79 / 40 40 10 10 JBR 64 80 55 81 / 50 30 10 0 TUP 63 86 58 81 / 20 40 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 20, 3:53 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CDT SUN MAY 20 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 353 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE MID SOUTH TONIGHT. A FEW STRONG THUNDERSTORMS AND PERHAPS AN ISOLATED SEVERE THUNDERSTORM ALONG THE MISSISSIPPI RIVER THIS EVENING AND ACROSS THE ENTIRE MIDSOUTH TONIGHT. DAMAGING WINDS UP TO 60 MPH IS THE MAIN THREAT WITH ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS TO PERHAPS AN ISOLATED SEVERE THUNDERSTORM ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 40 MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 20, 7:49 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 749 PM CDT SUN MAY 20 2012 ARZ026-028-210115- CRAIGHEAD AR-MISSISSIPPI AR- 749 PM CDT SUN MAY 20 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 PM CDT FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING HAIL UP TO DIME SIZE AND WIND GUSTS TO 45 MPH WAS LOCATED 5 MILES SOUTHWEST OF LEACHVILLE AT 749 PM CDT... MOVING EAST AT 10 MPH. PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR LEACHVILLE AND MANILA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE. && LAT...LON 3600 8999 3575 8998 3580 9035 3598 9034 TIME...MOT...LOC 0049Z 267DEG 10KT 3586 9029
Special weather statement, May 20, 8:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
806 PM CDT SUN MAY 20 2012
TNZ021-054-210130-
CARROLL TN-HENDERSON TN-
806 PM CDT SUN MAY 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 45 MPH
WAS LOCATED OVER HOWLEY AT 806 PM CDT...MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN CARROLL AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3575 8859 3578 8861 3579 8861 3579 8862
3590 8870 3594 8870 3602 8854 3583 8833
TIME...MOT...LOC 0106Z 327DEG 21KT 3590 8856Special weather statement, May 20, 8:11 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 811 PM CDT SUN MAY 20 2012 MSZ012-210145- PANOLA MS- 811 PM CDT SUN MAY 20 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 845 PM CDT FOR... CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO 45 MPH...WAS LOCATED 3 MILES SOUTH OF PLEASANT GROVE AT 811 PM CDT...MOVING EAST AT 10 MPH. PEOPLE IN PANOLA COUNTY SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3445 8994 3428 9003 3438 9016 3445 9014 TIME...MOT...LOC 0111Z 291DEG 10KT 3438 9009
Special weather statement, May 20, 8:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
832 PM CDT SUN MAY 20 2012
MSZ008-012-013-210200-
TATE MS-PANOLA MS-LAFAYETTE MS-
832 PM CDT SUN MAY 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...
EXTREME NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES SOUTHWEST OF BARR AT 833 PM CDT...MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN LAFAYETTE...PANOLA AND TATE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3457 8988 3466 8988 3457 8967 3455 8967
3448 8969
TIME...MOT...LOC 0133Z 300DEG 12KT 3458 8981Special weather statement, May 20, 8:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT SUN MAY 20 2012
TNZ021-054-210215-
CARROLL TN-HENDERSON TN-
852 PM CDT SUN MAY 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...
SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE WAS LOCATED OVER HOWLEY AT
852 PM CDT...MOVING EAST AT 15 MPH.
PEOPLE IN CARROLL AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3579 8820 3581 8858 3598 8861 3601 8821
3589 8820 3588 8821 3585 8820
TIME...MOT...LOC 0152Z 268DEG 15KT 3589 8849Special weather statement, May 20, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 913 PM CDT SUN MAY 20 2012 TNZ020-021-052-054-210245- CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN- 913 PM CDT SUN MAY 20 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 945 PM CDT FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... EXTREME SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO 45 MPH LOCATED 10 MILES NORTHWEST OF BLUE GOOSE AT 912 PM CDT... MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF TIMBERLAKE... MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN WILL OCCUR WITH THESE HUNDERSTORMS. PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3583 8826 3555 8849 3572 8881 3595 8864 TIME...MOT...LOC 0212Z 299DEG 13KT 3581 8868
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:06 PM CDT | Special Weather Statement | MEG | Tallahatchie | 24 min |
| May 20, 8:11 PM CDT | Special Weather Statement | MEG | Panola | 34 min |
| May 20, 8:32 PM CDT | Special Weather Statement | MEG | Tate | 28 min |
| May 21, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 31 min |
| May 20, 7:45 PM CDT | Special Weather Statement | MEG | Carroll | 30 min |
| May 20, 8:06 PM CDT | Special Weather Statement | MEG | Carroll | 24 min |
| May 20, 8:52 PM CDT | Special Weather Statement | MEG | Carroll | 23 min |
| May 20, 7:03 PM CDT | Special Weather Statement | MEG | Crittenden | 27 min |
| May 20, 7:20 PM CDT | Special Weather Statement | MEG | Mississippi | 25 min |
| May 20, 7:38 PM CDT | Special Weather Statement | MEG | Mississippi | 37 min |
| May 20, 7:49 PM CDT | Special Weather Statement | MEG | Mississippi | 26 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.